Thunderstorm Wind, Grundy
- When
- June 17, 5:45 PM CST
- Where
- Grundy County, Morris
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.367, -88.417
A tree was blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 17, 5:45 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 645 PM CDT SAT JUN 17 2006 .DISCUSSION... WE ADJUSTED THE FORECAST TEMPERATURES A LITTLE LOWER FOR THE PERIODS THURSDAY THROUGH FRIDAY. WE USED THE GFS MOS AND GUIDANCE PRODUCTS FROM HPC. WE INCREASED THE CLOUD COVER WEDNESDAY AND THURSDAY. WE KEPT THE PRECIPITATION FORECAST IS FOR A CHANCE OF THUNDERSTORMS FOR THE SAME DAYS AS WELL. THE 500 MB PATTERN BECOMES MORE ZONAL AND ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH EARLY THURSDAY MORNING. THE DEWPOINT FORECAST WAS ADJUSTED THROUGH 36 HOURS TO SOME LOWER VALUES. WE USED CURRENT SURFACE ANALYSIS AND THE WRF-ARW MODEL AS OUR GUIDANCE. THE 1000-700 MB THICKNESS FORECAST SUGGEST A WARM FRONT OVER NORTH CENTRAL ILLINOIS MONDAY. THE 850 MB Q VECTOR FORECAST FROM THE NAM MODEL SHOW CONVERGENCE MONDAY MORNING AS THE NEXT SYSTEM APPROACHES. THE THUNDERSTORMS FORECAST TONIGHT WILL BE CHANCE UNTIL 06 UTC. MOST OF THE FORCING IS NOT EXPECTED UNTIL AFTER 06 UTC. VISIBLE SATELLITE IMAGERY THIS AFTERNOON SHOWS SOME CONVECTIVE CLOUDS IN WESTERN ILLINOIS. WILL LEAVE A CHANCE OF THUNDERSTORMS THIS EVENING. THE RADAR SHOW MOST OF THE THUNDERSTORMS WEST OF THE MISSISSIPPI RIVER. WE EXPECT IT WILL BE LATE TONIGHT WHEN THUNDERSTORMS WILL ARRIVE IN THE FORECAST AREA. && .AVIATION... RE 00Z TAFS...CHANCE OF THUNDERSTORMS UPGRADED TO TEMPO WITH THUNDERSTSORMS MOVING TOWARD TAF AREA THIS EVENING. AREA OF THUNDERSTORMS APPEARS TO BE MOVING STEADILY AND SHOULD BE OUT OF AREA WITHIN TWO HOURS. TO WEST VCNTY RFD AREA IS MUCH MORE SCT AND VCTS SEEMS MORE APPROPRIATE. THERE SHOULD BE A BREAK UNTIL NEXT WAVE MOVES UP IN SOUTHWEST FLOW OVERNIGHT. BOTH RUC AND GFS SHOW STRONG INDICATION OF WAVE WITH GOOD PVA AND UVV BETWEEN 09Z AND 12Z. LINGERING EFFECTS OF THIS WAVE SHOULD BRING CHANCE OF SHOWERS THROUGH MID TO LATE MORNING. CHANCES FOR PRECIP AFTER THAT ARE HARDER TO GET A HANDLE ON WITH GUIDANCE POPS RATHER LOW FOR ANY MENTION. LOW LEVEL MOISTURE INCREASE OVERNIGHT AND GOING SC DECK APPEARS TO BE REASONABLE. SC/CU DECK SHOULD REMAIN FOR REMAINDER OF AFTERNOON THROUGH BASES INCREASING SLIGHTLY WITH DIURNAL HEATING. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT SAT JUN 17 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-180930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT SAT JUN 17 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. THUNDERSTORMS ARE LIKELY LATE TONIGHT. A FEW OF THE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY SUNDAY. A COLD FRONT WILL MOVE SOUTHEAST FROM WISCONSIN THROUGH NORTHERN ILLINOIS AND NORTHWEST INDIANA. A FEW STORMS MAY PRODUCE HAIL AND GUSTY WINDS APPROACHING OR BRIEFLY EXCEEDING SEVERE LIMITS. THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY AS THE COLD FRONT BECOMES STATIONARY AND BECOMES A WARM FRONT IN CENTRAL ILLINOIS. THEN THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-180930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT SAT JUN 17 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. THUNDERSTORMS ARE LIKELY LATE TONIGHT. A FEW OF THE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY SUNDAY. A COLD FRONT WILL MOVE SOUTHEAST FROM WISCONSIN THROUGH NORTHERN ILLINOIS AND NORTHWEST INDIANA. A FEW STORMS MAY PRODUCE HAIL AND GUSTY WINDS APPROACHING OR BRIEFLY EXCEEDING SEVERE LIMITS. THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY AS THE COLD FRONT BECOMES STATIONARY AND BECOMES A WARM FRONT IN CENTRAL ILLINOIS. THEN THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
The Chicago radar (KLOT), 38 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was blown down.
Trees and tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512096, 5512095.